| Model Number |
ADVIA 2120I HEMATOLOGY SYSTEM WITH SINGLE ASPIRATE |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/14/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.(siemens) analyzed the data provided by the customer to determine the cause of the discordant results on the advia 2120i hematology system with single aspirate and found no issues.Siemens informed the lab manager that sample handling errors potentially contributed to the discordant results and the lab manager accepted this rationale.The customer has informed siemens that three patients were affected by this event and at least one of the patient sample's original tube was drawn from the arm with an i.V.Running and the sample was diluted, causing the low hgb results.The patient's blood was redrawn from the other arm and correct results were obtained.A siemens headquarters support center (hsc) specialist further investigated the event and determined the cause of the discordant results was due to a sample integrity issue.The system is performing according to specifications.No further evaluation of this system is required.Mdr 2432235-2017-00570, mdr 2432235-2017-00571, mdr 2432235-2017-00572, mdr 2432235-2017-00573 and mdr 2432235-2017-00574 were filed for the same event.
Event or Problem Description
Discordant, falsely low hemoglobin (hgb) results were obtained on a patient sample on two advia 2120i hematology systems.The same sample was rerun on one of the advia 2120i system, resulting in another low hgb result.A discordant, falsely low hgb result was reported to the physician, who questioned the result.Other parameters in the complete blood count (cbc) were potentially affected, but it is unknown whether these results were reported to the physician and the correct results for the other parameters are unknown.It is unknown if a corrected report was provided to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant results.
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.(siemens) filed the initial mdr 2432235-2017-00575 on october 25, 2017.Additional information (october 23, 2017): the patient's blood was redrawn and run at an alternate laboratory on a non-siemens ((b)(4)) system and a higher hgb result was obtained.A corrected report was provided to the physician.Based on the patient's clinical history, the correct hemoglobin (hgb) result for this patient is approximately 7.0 g/dl.Updated to reflect this information.Upon further investigation, siemens determined that the cause of the discordant results was due to an operational error in drawing the patient's blood.Updated to reflect this information.The initial mdr (mdr 2432235-2017-00575) and the initial mdr indicates that discordant low hgb results were obtained on the patient sample on both advia 2120i hematology systems (serial number ((b)(4)).Corrected data (october 27, 2017): the discordant hgb result of 4.8 g/dl was not obtained on the advia 2120i hematology system with sn (b)(4).There were no reports of discordant results obtained on the system (sn (b)(4)) the initial mdr for this patient.Updated to reflect this information.Mdr 2432235-2017-00570_s1, mdr 2432235-2017-00571_s1, mdr 2432235-2017-00572_s1, mdr 2432235-2017-00573_s1, and mdr 2432235-2017-00574_s1 were filed for the same event.
Event or Problem Description
Discordant, falsely low hemoglobin (hgb) results were only obtained on the advia 2120i hematology system with serial number (sn) (b)(4) for the patient sample.There were no reports of discordant hgb results obtained on the advia 2120i hematology system with sn (b)(4) for this sample.The patient's blood was redrawn and run at an alternate laboratory on a non-siemens (sysmex) system, resulting in a higher hgb result.A corrected report was provided to the physician.Based on the patient's clinical history, the correct hgb result for this patient was approximately 7.0 g/dl.